Author Affiliations: Department of Dermatology, Erasmus University Medical Center, Rotterdam, the Netherlands (Drs Bos and Nijsten); Department of Medical Oncology, Erasmus University Medical Center–Daniel den Hoed Cancer Center, Rotterdam (Drs de Jonge and Hamberg).
Because the number of patients with solid malignant neoplasms treated with multiple tyrosine kinase inhibitors (TKIs) is increasing rapidly, treatment of the adverse effects of the drug is of utmost importance. The treatment is aimed at prolonging life, but hand-foot syndrome (HFS) is a well-known cutaneous adverse effect,1 clinically characterized by palmar- and plantar-symmetric, sharply demarcated erythema and desquamation with pain, dysesthesia, paresthesia, and temperature intolerance. The severity of HFS sometimes necessitates a dose reduction or complete discontinuation of treatment.
Bos WEM, Nijsten TEC, de Jonge MJA, Hamberg AP. Topical Psoralen Plus UV-A Therapy for Tyrosine Kinase Inhibitor–Induced Hand-Foot Syndrome. Arch Dermatol. 2012;148(4):546–547. doi:10.1001/archdermatol.2011.3482
* * SCHEDULED MAINTENANCE * *
The JAMA Network Sites will be conducting routine maintenance from 10/20/2017 through 10/21/2017. During this window access to content and authentication may be intermittently available. The JAMA Store will be completely unavailable during the maintenance window.